Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2016, 4:52 PM EDT for Broward County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 3, 2016, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WWUS82 KMFL 032052
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT WED AUG 3 2016
FLZ067-071-032145-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
452 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD AND SOUTHERN PALM
BEACH COUNTIES UNTIL 545 PM EDT...
* AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CORAL
SPRINGS TO 6 MILES NORTH OF MICCOSUKEE INDIAN RESERVATION...AND
MOVING NORTHEAST AT 15 TO 20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
CORAL SPRINGS...PARKLAND...ROTENBERGER WILDLIFE REFUGE...HOLEY LAND
WILDLIFE REFUGE AND LOXAHATCHEE NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2633 8027 2633 8029 2623 8030 2618 8031
2624 8088 2661 8089 2655 8021
TIME...MOT...LOC 2052Z 226DEG 18KT 2629 8034 2626 8087
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:02 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 3, 4:02 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 402 PM EDT WED AUG 3 2016 ...DECREASE IN SHOWERS AND THUNDERSTORMS LATE THIS WEEK INTO EARLY THIS WEEKEND... .SHORT TERM... A trough of low pressure over the central portion of South Florida this afternoon will continue to move to the west northwest into the Gulf of Mexico tonight. This will focus the showers and thunderstorms over the interior and west coast metro areas of South Florida through the late afternoon hours. Therefore, scattered to numerous showers and thunderstorms will continue over the interior and west coast metro areas through late this afternoon, with only a slight chance to low end chance of showers and thunderstorms over the east coast metro areas. The Saharan air located over the Bahamas will move west northwest tonight towards South Florida and move into the east coast metro areas on Thursday before spreading over the rest of South Florida Thursday night into Friday. The forecast PWAT values for Thursday will range from 1.4 inches over Miami-Dade County to around 2 inches over the Lake Okeechobee region, then the forecast pwat values across all of South Florida being in the 1.4 to 1.6 range Thursday night into Friday. The low PWAT values for Thursday night into Friday is around the 25th percentile for this time of year where the normal PWAT values are around 1.9 inches. This will keep the weather mostly dry over the east coast metro areas for Thursday through Friday. The interior and west coast metro areas will see scattered to numerous showers and thunderstorms on Thursday before dropping down to only low end chance of showers and thunderstorms on Friday. The Saharan dust will slowly dissipate early this weekend over South Florida, as the ridge of high pressure over the western Atlantic waters shifts southward into South Florida due to a weak cold front moving southward from the Tennessee Valley into Northern Florida. This will allow for the wind flow to become southerly over South Florida this weekend along with tropical moisture returning to the area. Therefore, the pops will be back to more of a typical summer time pattern with scattered showers and thunderstorms each afternoon especially over the Lake Okeechobee region. .LONG TERM... The latest long range models are now showing a possible weak low pressure system developing in the northeastern Gulf of Mexico early next week moving to the northwest towards the southern Gulf coast states. This will keep the winds in a southerly direction over South Florida early next week with scattered pops. The long range models are then showing a strong high pressure developing over the Western Atlantic Waters and extending into the Florida Peninsula for the middle to end of next week. If this strong high pressure develops, then the pops will again be below normal for this time of year along with above normal temperatures. We will continue to monitor the latest forecast models through the weekend to see if this trend continues. && .MARINE... The wind speeds will be 15 knots or less tonight through this weekend, as the wind direction will slowly swing from a southeast direction tonight to a southerly direction this weekend. This will keep the seas at 3 feet or less in both the Atlantic and Gulf waters of South Florida through this weekend. The threat of rip currents will also continue to slowly subside along the east coast beaches of South Florida late this weekend as the winds become more southerly. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 90 78 91 / 10 30 10 20 Fort Lauderdale 79 89 80 90 / 10 20 10 20 Miami 78 90 79 91 / 10 20 10 20 Naples 75 91 77 91 / 10 30 10 20 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...60/BD LONG TERM....54/BNB
Hazardous weather outlook, Aug 3, 4:34 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 434 PM EDT WED AUG 3 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040845- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 434 PM EDT WED AUG 3 2016 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... ...SCATTERED TO NUMEROUS STORMS POSSIBLE LAKE OKEECHOBEE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE OVER THE LAKE OKECHOBEE REGION THROUGH THE EVENING HOURS WITH ISOLATED STORMS POSSIBLE ELSEWHERE. FREQUENT LIGHTNING, HEAVY RAINFALL, AND GUSTY WINDS ARE THE PRIMARY THREATS. FLOODING: THERE IS A SLIGHT RISK OF URBAN FLOODING IN POOR DRAINAGE AND URBAN AREAS, PARTICULARLY ACROSS PORTIONS OF THE LAKE OKEECHOBEE REGION. WIND: BRIEF GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS OVER THE LAKE OKEECHOBEE REGION. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH THE WEEKEND. LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Aug 3, 4:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT WED AUG 3 2016
FLZ066-067-070-071-032100-
INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-HENDRY FL-
413 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM
BEACH AND SOUTHEASTERN HENDRY COUNTIES UNTIL 500 PM EDT...
* AT 413 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BIG CYPRESS SEMINOLE RESERVATION...OR 23 MILES SOUTHEAST OF
MONTURA...MOVING NORTHEAST AT 50 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BIG CYPRESS SEMINOLE RESERVATION...ROTENBERGER WILDLIFE REFUGE...
HOLEY LAND WILDLIFE REFUGE AND OKEELANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2623 8092 2637 8104 2656 8101 2662 8058
2632 8064
TIME...MOT...LOC 2013Z 232DEG 41KT 2635 8092
60Special weather statement, Aug 3, 4:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT WED AUG 3 2016
FLZ067-071-032145-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
452 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD AND SOUTHERN PALM
BEACH COUNTIES UNTIL 545 PM EDT...
* AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CORAL
SPRINGS TO 6 MILES NORTH OF MICCOSUKEE INDIAN RESERVATION...AND
MOVING NORTHEAST AT 15 TO 20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
CORAL SPRINGS...PARKLAND...ROTENBERGER WILDLIFE REFUGE...HOLEY LAND
WILDLIFE REFUGE AND LOXAHATCHEE NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2633 8027 2633 8029 2623 8030 2618 8031
2624 8088 2661 8089 2655 8021
TIME...MOT...LOC 2052Z 226DEG 18KT 2629 8034 2626 8087
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| Aug 2, 11:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 3, 1:31 AM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 3, 4:13 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Aug 3, 5:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.